Alert archive / California / River Flood Warnings in 2008

River Flood Warning 1, NWS San Diego, CA

January 27, 2008San Bernardino County, California

NWS San Diego, CA issued this river flood warning at Jan 27, 2008, 9:50 AM PST for San Bernardino County, California. It took effect at Jan 27, 2008, 2:48 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 9:50 AM PST (17:50 UTC)
In effect from
Jan 27, 2008, 2:48 PM PST
Expired
Jan 27, 2008, 11:17 PM PST
In force
8 hr
Issued by
NWS San Diego, CA
Flood severity
Minor

County San Bernardino County, CA

The river

Written for the forecast point Mojave River near Victorville (MVVC1).

Minor stage
16 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS46 KSGX 271750
FLWSGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED


FLOOD WARNING 
NATIONAL WEATHER SERVICE SAN DIEGO, CA 
950 AM PST SUN JAN 27 2008

CAC071-272350-
/O.NEW.KSGX.FL.W.0001.080127T2248Z-080128T2100Z/
/MVVC1.1.ER.080127T2248Z.080128T0000Z.080128T0900Z.NO/
950 AM PST SUN JAN 27 2008

.SIGNIFICANT FLOWS DOWNSTREAM FROM THE MOJAVE FORKS RESERVOIR DUE TO SNOWMELT AND HEAVY RAIN WILL COMBINE WITH LOCAL RUNOFF TO PRODUCE SIGNIFICANT FLOWS IN THE MOJAVE RIVER THIS AFTERNOON AND THIS EVENING. 

 * AT 8 AM SUNDAY THE STAGE WAS 12.2 FT  
 * FLOOD STAGE: 16.0 FT   
 * RISE ABOVE FLOOD STAGE THIS AFTERNOON  
 * CREST AROUND 16.3 FT LATE THIS AFTERNOON  
 * FALL BELOW FLOOD STAGE AFTER MIDNIGHT   
 * AT 16.0 FEET, SIGNIFICANT FLOWS REACH FARMING AREAS NORTH OF VICTORVILLE. 
MINOR FLOODING OF FARMLAND ADJACENT TO THE RIVER BED CAN BE EXPECTED IN ORO 
GRANDE. SOME LOCAL EROSION TO THE LEVEES IN HESPERIA AND VICTORVILLE IS 
POSSIBLE.

$$

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

$$
1 follow-up statement
000 
WGUS86 KSGX 280717
FLSSGX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO, CA 
1115 PM PST SUN JAN 27 2008

CAC071-280725-
/O.CAN.KSGX.FL.W.0001.000000T0000Z-080128T2100Z/
/MVVC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
SAN BERNARDINO CA-
1115 PM PST SUN JAN 27 2008

...THE FLOOD WARNING IS CANCELLED FOR SAN BERNARDINO COUNTY 
FOR THE MOJAVE RIVER NEAR VICTORVILLE...

$$

MACKECHNIE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this river flood warning went out at Jan 27, 9:00 AM PST, 50 minutes earlier.

Area forecast discussion, Jan 27, 9:00 AM PST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST SUN JAN 27 2008

.SYNOPSIS...PERIODS OF RAIN....SNOW...AND STRONG WINDS FROM A
POWERFUL WINTER STORM WILL CONTINUE INTO TONIGHT. THE LOW PRESSURE
AREA OFF THE COAST WILL MOVE INLAND THIS EVENING BRINGING COLDER
AIR...LOWER SNOW LEVELS AND POSSIBLE THUNDERSTORMS. THE RAIN...
SNOW...AND WIND WILL CONTINUE INTO MONDAY AS MOIST...UNSTABLE
NORTHWEST FLOW CONTINUES. DRIER THROUGH MIDWEEK BUT CONTINUED COOL
WITH A CHANCE OF SNOW LIGHT RAIN AND SNOW AT TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...SPC CONVECTIVE OUTLOOK INCLUDES THE SOUTHERN CA COAST IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY...

12Z MIRAMAR SOUNDING SHOWS MODERATE INSTABILITY...BUT NEARLY
SATURATED. EXPECT DRYING AND FURTHER DESTABILIZATION THIS AFTERNOON
AS VORT LOBE SWINGS TOWARD THE COAST LATE. A FEW LOW TOPPED
SUPERCELLS COULD DEVELOP WITH HAIL AND STRONG WINDS OVER THE COASTAL
WATERS. IDOLATED WATERSPOUTS AND TORNADOES ARE POSSIBLE AS WELL.
LOOKS LIKE THE BEST FORCING AND INSTABILITY WILL BE OVER NORTHEN
AREAS THIS AFTERNOON INCLUDING LA COUNTY...THE INLAND EMPIRE...AND
PORTIONS OF ORANGE COUNTY...THEN SHIFT SOUTH INTO SAN DIEGO COUNTY
THIS EVENING.

LATEST SATELLITE IMAGERY SHOWS MOST OF THE ENHANCEMENT HAS NOW MOVED
EAST OF THE FORECAST AREA. NWS DOPPLER RADAR SHOWS A LARGE AREA OF
LIGHT TO MODERATE RAIN CONTINUES TO SPREAD NE OVER SAN DIEGO COUNTY.
RAINFALL HAS BEEN RUNNING ONE-QUARTER INCH OR LESS PER HOUR NOW WITH
EMBEDDED HEAVIER AMOUNTS. FLASH FLOODING WILL LIKELY SUBSIDE THROUGH
EARLY THIS AFTERNOON...THEN THE THREAT WILL INCREASE AGAIN AS THE
ATMOSPHERE BECOMES MORE UNSTABLE AND CONVECTION DEVELOPS. UPSLOPE
FLOW WILL CONTINUE TO PRODUCE MODERATE AMOUNTS OF RAIN AND SNOW IN
THE MOUNTAINS. WINDS HAVE BEEN STRONG IN MANY AREAS OVERNIGHT WITH
GUSTS OF 35 TO 45 MPH. WINDY CONDITIONS CONTINUE IN SOME MOUNTAIN
AREAS BUT HAVE WEAKENED TEMPORARILY W OF THE MTNS.

CURRENT INDICATIONS ARE THAT THE WINTER STORM WARNINGS AND WIND
ADVISORIES MAY HAVE TO BE EXTENDED THROUGH MON IN THE MOUNTAINS AND
DESERT AREAS.

MODELS WEAKEN THE UPPER CENTER OFF THE COAST AND BRING IT INLAND
TONIGHT. EXPECT OCCASIONAL MODERATE TO HEAVY RAIN AND SNOW TO
ACCOMPANY THIS SYSTEM INTO MONDAY AS YET ANOTHER VORT MAX DROPS INTO
THE UPPER TROUGH. 500 MB HEIGHTS GRADUALLY RECOVER TUE FOR SOME
DRYING...THEN ANOTHER SYSTEM DROPS SOUTH THROUGH THE MAIN UPPER
TROUGH OVER THE WESTERN U.S. ON WED KEEPING TEMPS ON THE COOL SIDE
GUSTY WINDS IN THE MOUNTAINS.

&&

.AVIATION...
271500Z...THE BAND OF SHOWERS STREAMING NORTHEAST OVER THE AREA THIS
MORNING SHOULD MOVE SLOWLY TO THE EAST DURING THE DAY. SHOWERS WITH
THIS BAND COULD BE HEAVY AT TIMES AND BE ACCOMPANIED BY LOW CEILINGS
AND VISIBILITIES. A BIT OF A BREAK LATE THIS MORNING INTO EARLY
AFTERNOON BEFORE A COLD AND UNSTABLE AIR MASS MOVES OVER THE AREA
FROM THE WEST. THIS IS EXPECTED TO BRING HEAVY SHOWERS...SCATTERED
THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON
INTO THE EVENING. SHOWERS WILL CONTINUE TONIGHT INTO MONDAY MORNING
BEFORE DIMINISHING DURING THE AFTERNOON.

STRONG GUSTY SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL CONTINUE
OVER THE AREA WHICH MAY IMPACT SOME OF THE COASTAL AIRPORTS SUCH AS
KSAN...KCRQ AND KSNA THROUGH THE AFTERNOON. EXPECT THE WIND TO
DIMINISH TONIGHT.  HORTON

&&

.MARINE...
271500Z...WINDS HAVE DIMINISHED OVER THE COASTAL WATERS TO SMALL
CRAFT CRITERIA BUT EXPECT 15 TO 25 KNOT WINDS TO CONTINUE WITH
OCCASIONAL GUSTS TO 30 KNOTS THROUGH THE AFTERNOON. AN UNSTABLE AIR
MASS WILL MOVE OVER TODAY AND BRING A CHANCE OF THUNDERSTORMS AND
FUNNEL CLOUDS OR WATERSPOUTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH ENTIRE CWA THROUGH THIS EVENING. SEE LAXFFASGX.

WIND ADVISORY UNTIL 10 PM PST THIS EVENING. SEE LAXNPWSGX.

WINTER STORM WARNING UNTIL 10 AM PST MONDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS AND WINTER STORM WATCH FOR
THE SAN DIEGO COUNTY MOUNTAINS BEGINNING AT 6 PM THIS EVENING. SEE
LAXWSWSGX.

RIVER STATEMENT FOR AREA RIVER STAGES...SEE LAXRVSSGX.

PZ...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 AM PST MONDAY
     FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC...JAD
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jan 27, 6:50 AM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
650 AM PST SUN JAN 27 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-281200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
650 AM PST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT THE AREA TONIGHT
INTO MONDAY WITH HEAVY RAIN...GUSTY WINDS...AND MOUNTAIN SNOW.
THUNDERSTORMS WILL BE POSSIBLE TODAY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TODAY.

.DAY ONE... TODAY THROUGH TONIGHT.

* FLASH FLOOD WATCH REMAINS IN EFFECT FROM THROUGH THIS EVENING.
  HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE BURN
  AREAS. SEE LAXFFASGX FOR DETAILS.

* A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO AND
  RIVERSIDE COUNTY MOUNTAINS TONIGHT THROUGH MONDAY MORNING. SEE
  LAXWSWSGX.

* VERY STRONG WINDS ACROSS ALL AREAS TONIGHT. SMALL CRAFT ADVISORIES
  AND GALE WARNINGS ARE IN EFFECT. SEE LAXCWFSGX. WIND ADVISORY ON
  LAND SEE LAXNPWSGX.

* POSSIBLE THUNDERSTORMS AND WATERSPOUTS OVER THE COASTAL WATERS.
  SEE LAXMWSSGX.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY.

* A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO AND
  RIVERSIDE COUNTY MOUNTAINS THROUGH MONDAY MORNING. SEE LAXWSWSGX.

* A WINTER STORM WATCH IS IN EFFECT FOR THE SAN DIEGO COUNTY
  MOUNTAINS FOR THROUGH MONDAY MORNING. SEE LAXWSWSGX.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED FOR TODAY.

JAD

In the hours before

Local storm report, Jan 27, 8:34 AM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
834 AM PST SUN JAN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     FLASH FLOOD      TEMECULA                33.50N 117.13W
01/27/2008                   RIVERSIDE          CA   LAW ENFORCEMENT

            MUD BLOCKING 2 LANES AROUND DE LUZ AND CARANCHO RDS.

0700 AM     FLASH FLOOD      RAMONA                  33.04N 116.87W
01/27/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            MUD ON SR78 BTWN RAMONA AND ESCONDIDO-SAN PASQUAL JEO
            WILD ANIMAL PARK.

0743 AM     FLOOD            LEMON GROVE             32.73N 117.03W
01/27/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            WB SR94 LANES 1 AND 4 ARE FLOODED.

&&

MANU
Local storm report, Jan 27, 8:42 AM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
842 AM PST SUN JAN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     FLASH FLOOD      TEMECULA                33.50N 117.13W
01/27/2008                   RIVERSIDE          CA   LAW ENFORCEMENT

            MUDSLIDE BLOCKING NB RT LANES NR BUTTERFIELD STAGE RD JNO
            RANCHO CALIFORNIA.

0823 AM     FLASH FLOOD      PAUMA VALLEY            33.30N 116.98W
01/27/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            MUDSLIDE AT COLE GRADE RD AT SR76.

&&

MANU
Local storm report, Jan 27, 8:42 AM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
842 AM PST SUN JAN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     FLASH FLOOD      TEMECULA                33.50N 117.13W
01/27/2008                   RIVERSIDE          CA   LAW ENFORCEMENT

            MUDSLIDE BLOCKING NB RT LANES NR BUTTERFIELD STAGE RD JNO
            RANCHO CALIFORNIA.

0838 AM     FLASH FLOOD      PAUMA VALLEY            33.30N 116.98W
01/27/2008                   SAN DIEGO          CA   LAW ENFORCEMENT

            MUDSLIDE AT COLE GRADE RD AT SR76.

&&

MANU

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:55 AM PSTFlash Flood WarningSGXSan Bernardino4 hr
Jan 27, 4:35 AM PSTFlash Flood WarningSGXSan Diego6 hr
Jan 27, 7:00 AM PSTFlash Flood WarningSGXRiverside4 hr

Nearby

River Flood Warnings in California, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.